MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400165
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient ams 800 artificial urinary sphincter consisting of cuff, balloon, and pump was replaced because the device was defective.
 
Additional Manufacturer Narrative
Correction on d6, additional information on d7.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product analysis confirmed a device malfunction.Analysis showed a leak in the occlusive cuff shell.The damage is consistent with fatigue and wear.The investigation conclusion code of cause traced to component failure was chosen because complaint allegations were confirmed through product analysis due to the device condition.This complaint investigation conclusion code is utilized for a component failure without any design or manufacturing issue.Based on the results of this investigation, no escalation is necessary.This conclusion is supported by the following objective evidence: an allegation that the device was not working as expected was reported.The ams 800 device was visually and microscopically examined.Product analysis identified a fluid leak in the occlusive cuff shell.The fluid leak was attributed to wear and fatigue at the corner of a fold.Device analysis confirmed a malfunction.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing record found no evidence that the device failed to meet applicable product specifications prior to shipment from bsc.Potential emerging trends are captured as part of the post market signal evaluation and escalation process.A risk review of the aus 800 occlusive cuff was completed using ams 800 hazard analysand confirmed therapeutic response, altered is included as a harm, although the appropriate hazardous situation could not be identified with the limited information provided.Based on this review, this complaint does not represent a new or unanticipated event.Review of the complaint information and the directions for use ifu did not reveal any evidence of device off-label use or failure to follow instructions; therefore, no updates to the document are required at this time.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9465447
Report Number2183959-2019-68076
Device Sequence Number14186462
Product Code EZY
UDI-Device Identifier00878953000763
UDI-Public00878953000763
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/26/2022
Device Model Number72400165
Device Catalogue Number72400165
Device Lot Number1000013495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/23/2019
02/27/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/06/2020
03/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;